Signs and Symptoms of Klonopin Abuse

Signs of Klonopin Abuse and How You Can Tell If Someone is Addicted to Klonopin

Klonopin is a relatively commonly prescribed Benzodiazepine meant to treat seizures, anxiety, and panic disorders. Similarly to Xanax, it can be extremely helpful to patients that suffer with anxiety based mental illnesses that interfere with regular life, but it can also be highly addictive and extremely harmful when abused. This why Klonopin abuse can cause addicted persons to have trouble quitting, and to struggle to function normally when they do not have it.

Some Common Klonopin Addiction Signs Include:

  • Regular Cravings and a Desire to Redose
  • Continued Klonopin Abuse Despite Any Negative Consequences
  • Trouble Weaning Off of Klonopin, Despite a Desire to Do So
  • Loss Of Interest in Responsibilities, and Other High Priorities
  • Sudden or Irregular Social & Financial Issues

But how does someone become addicted, and how can you tell if someone is addicted to Klonopin? Much like Xanax, Klonopin abuse begins with a build in tolerance. After using the drug in smaller doses, users will notice that the drug becomes less and less effective, causing them to move towards higher doses to reach similar effects. Once a physical dependance begins to take hold, most users will begin taking more than prescribed in order to obtain the euphoria they are accustomed to. In many cases, users feel comfortable taking the drug recreationally since it is a prescription medication, unfortunately this can lead to misunderstandings and dramatic health consequences.

One of the most apparent klonopin addiction signs is the experience of withdrawal symptoms. Klonopin is extremely physically addictive, this is something most Benzodiazepines have in common. When users try to stop taking the medication, after their body has become accustomed to it, they will begin experiencing withdrawal symptoms like anxiety, seizures, and even death. For this reason, we highly advise anyone try to quite Klonopin to seek medical treatment and a supervised detox center when their goal is sobriety.

Understanding Klonopin Abuse

Similarly to other benzodiazepines, Klonopin works by slowing down brain activity to promote a more relaxed and calmed headspace. Originally, Klonopin was prescribed to patients to prevent epileptic seizures, but has recently been prescribed on a much more regular basis for treating anxiety disorders. This is largely due to the drugs fast acting nature, and it's ability to calm patients experiencing panic attacks. In addition, Klonopin has seen success in it's use for treating both withdrawal symptoms and in special cases insomnia.

While Klonopin has many potentially beneficial uses, it is not generally prescribed for long term use, as it presents a high risk of addiction.

The Effects of Klonopin Abuse and Klonopin Addiction Signs

Any use of Klonopin without a prescription is considered to be abuse. We mention this time and time again, because it is common for people to self-diagnose and self treat potential mental illnesses. No matter what the drug is, it is always important to consult a professional before ingesting any sort of narcotic medication. Klonopin can be deadly when not used as suggested, and it's high propensity for addiction makes it one of the regular suspects, so to speak, when it comes to abusing mental health medications.

When used at doses higher than prescribed, Klonopin causes the central nervous system to depress much more than is healthy. This causes euphoria and a drunk-like state of mind in which the user's thought process is heavily impaired. When prescribed, Klonopin is taken orally, but Klonopin abuse generally leads to users crushing and snorting the pills to intensify the already powerful effects of the drug.

While this may seem tempting to try, even with our previous warnings, large doses of Klonopin can put users at a high risk of overdosing.

As we mentioned before, Klonopin is a central nervous system depressant, and high doses can slow or stop automatic functions like breathing and your heart beat. This can easily lead to consequences like coma or death.

Klonopin Overdose Symptoms Include:

  • Trouble Speaking or Slurred Speech
  • Nodding Off or Extreme Drowsiness
  • Trouble Walking or Standing
  • Memory Impairment or Loss of Short Term Memory
  • Lack of Coordination and Motor Skills.

If you, or someone you know, begins experiencing any of these symptoms after ingesting Klonopin, get in touch with emergency officials immediately.

 

Get Started on The Journey To Recovery Today!
Call Now (954) 239-2548